Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 162, NWS Twin Cities, MN

August 27, 20244 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2024, 5:18 AM CDT for 4 counties in Minnesota. It was in force for 42 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2024, 5:18 AM CDT (10:18 UTC)
Expired
Aug 27, 2024, 6:00 AM CDT
In force
42 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anoka County, MN, Dakota County, MN, Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 41 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:32 AM CDTTSTM WND DMG1 Sse Falcon Heights, MNLarge uprooted tree in Minnesota State Fair. Photo sent via Twitter.
Aug 27, 5:32 AM CDTTSTM WND DMG1 Sse Roseville, MNTrees fell on two houses in the neighborhood, and one house had major damage. Two roads in the neighborhood were blocked by fallen trees.
Aug 27, 5:32 AM CDTTSTM WND DMG2 Ese Falcon Heights, MNDelayed report, time estimated from radar. Numerous large trees down and blocking roads in Como Park area.
Aug 27, 5:33 AM CDTTSTM WND DMG2 Nw St. Paul, MNTrees downed - 12 inches in diameter.
Aug 27, 5:35 AM CDTTSTM WND DMG1 Sw Falcon Heights, MN
Aug 27, 5:38 AM CDTTSTM WND GST 642 Ese St. Paul, MNASOS station KSTP St. Paul Dwtn AP.
Aug 27, 5:39 AM CDTTSTM WND DMG1 Ssw St. Paul, MNA branch with a three foot diameter was blown down at Harriet Island.
Aug 27, 5:42 AM CDTTSTM WND GST 642 Ese St. Paul, MNASOS station KSTP St. Paul Dwtn AP.
Aug 27, 5:47 AM CDTTSTM WND DMG1 Ese Blaine, MNTree down and several large branches down.
Aug 27, 5:50 AM CDTTSTM WND DMG2 Ne Lake Elmo, MNMultiple medium-sized live trees snapped, some uprooted. Diameter approximately 5-7 inches. Many branches down. Time estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2024-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2024-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4426 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

040 
WUUS53 KMPX 271018
SVRMPX
MNC003-037-123-163-271100-
/O.NEW.KMPX.SV.W.0162.240827T1018Z-240827T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
518 AM CDT Tue Aug 27 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  North central Dakota County in east central Minnesota...
  Southeastern Anoka County in east central Minnesota...
  Southern Washington County in east central Minnesota...
  Ramsey County in east central Minnesota...

* Until 600 AM CDT.

* At 518 AM CDT, severe thunderstorms were located along a line
  extending from near Wayzata to St. Louis Park to near Savage,
  moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  St. Paul, Eagan, Roseville, Brooklyn Center, and Fridley around 
  525 AM CDT.
  Coon Rapids, Blaine, Maplewood, Inver Grove Heights, and Shoreview 
  around 530 AM CDT.
  White Bear Lake and Lino Lakes around 535 AM CDT.
  Woodbury, Oakdale, Hugo, Lake Elmo, and Mahtomedi around 540 AM 
  CDT.
  Stillwater around 545 AM CDT.

Other locations impacted by these severe thunderstorms include
Newport, Willernie, Hilltop, North St. Paul, Lilydale, Circle Pines,
Lexington, Sunfish, St Paul Airport, and Sunfish Lake.

Those attending the Minnesota State Fair are in the path of these 
storms and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS. 
SEEK SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4511 9285 4485 9279 4477 9316 4498 9321
      4503 9320 4504 9328 4508 9329 4510 9327
      4513 9330 4524 9304
TIME...MOT...LOC 1018Z 237DEG 44KT 4499 9348 4493 9336 4480 9335 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
4 follow-up statements
242 
WWUS53 KMPX 271031
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
531 AM CDT Tue Aug 27 2024

MNC003-037-123-163-271100-
/O.CON.KMPX.SV.W.0162.000000T0000Z-240827T1100Z/
Dakota MN-Anoka MN-Washington MN-Ramsey MN-
531 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTH CENTRAL DAKOTA...SOUTHEASTERN ANOKA...SOUTHERN WASHINGTON
AND RAMSEY COUNTIES...

At 530 AM CDT, severe thunderstorms were located along a line
extending from Brooklyn Center to near Roseville to Eagan, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated. A few reports of 60 mph winds have been 
         measured across Hennepin County.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  St. Paul, Eagan, Woodbury, Coon Rapids, and Blaine around 535 AM 
  CDT.
  Oakdale, Hugo, Lake Elmo, and Mahtomedi around 540 AM CDT.
  Stillwater and Afton around 545 AM CDT.

Those attending the Minnesota State Fair are in the path of these 
storms and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS. 
SEEK SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4511 9285 4485 9279 4477 9316 4498 9321
      4503 9320 4504 9328 4508 9329 4510 9327
      4513 9330 4524 9304
TIME...MOT...LOC 1030Z 236DEG 44KT 4506 9334 4500 9322 4482 9316 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
535 
WWUS53 KMPX 271035
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
535 AM CDT Tue Aug 27 2024

MNC003-037-123-163-271100-
/O.CON.KMPX.SV.W.0162.000000T0000Z-240827T1100Z/
Dakota MN-Anoka MN-Washington MN-Ramsey MN-
535 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTH CENTRAL DAKOTA...SOUTHEASTERN ANOKA...SOUTHERN WASHINGTON
AND RAMSEY COUNTIES...

At 535 AM CDT, severe thunderstorms were located along a line 
extending from Spring Lake Park to near the Minnesota State 
Fairgrounds to Inver Grove Heights, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  St. Paul, Woodbury, Blaine, Maplewood, and Cottage Grove around 
  540 AM CDT.
  Stillwater around 545 AM CDT.

Other locations impacted by these severe thunderstorms include
Newport, Willernie, Hilltop, North St. Paul, Lilydale, Circle Pines,
Lexington, Sunfish, St Paul Airport, and Sunfish Lake.

Those attending the Minnesota State Fair are in the path of these 
storms and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS. 
SEEK SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4511 9285 4485 9279 4477 9316 4498 9321
      4503 9320 4504 9328 4508 9329 4510 9327
      4513 9330 4524 9304
TIME...MOT...LOC 1035Z 248DEG 42KT 4512 9327 4499 9311 4481 9303 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
727 
WWUS53 KMPX 271048
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
548 AM CDT Tue Aug 27 2024

MNC037-271058-
/O.CAN.KMPX.SV.W.0162.000000T0000Z-240827T1100Z/
Dakota MN-
548 AM CDT Tue Aug 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DAKOTA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

&&

LAT...LON 4511 9285 4485 9279 4482 9294 4481 9300
      4484 9301 4489 9302 4492 9306 4516 9324
      4524 9304
TIME...MOT...LOC 1048Z 237DEG 44KT 4520 9310 4507 9294 4489 9286 

$$

MNC003-123-163-271100-
/O.CON.KMPX.SV.W.0162.000000T0000Z-240827T1100Z/
Anoka MN-Washington MN-Ramsey MN-
548 AM CDT Tue Aug 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR EAST CENTRAL ANOKA...SOUTHERN WASHINGTON AND RAMSEY COUNTIES...

At 548 AM CDT, severe thunderstorms were located along a line
extending from near Lino Lakes to Mahtomedi to near Afton, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Stillwater and Hugo around 555 AM CDT.

Other locations impacted by these severe thunderstorms include
Newport, Lake Phalen, Grant, Willernie, St Paul Battlecreek Regional
Park, North St. Paul, St Paul Park, Circle Pines, Lexington, and
Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing wind damage. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4511 9285 4485 9279 4482 9294 4481 9300
      4484 9301 4489 9302 4492 9306 4516 9324
      4524 9304
TIME...MOT...LOC 1048Z 237DEG 44KT 4520 9310 4507 9294 4489 9286 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borghoff
441 
WWUS53 KMPX 271056
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
556 AM CDT Tue Aug 27 2024

MNC003-123-163-271106-
/O.EXP.KMPX.SV.W.0162.000000T0000Z-240827T1100Z/
Anoka MN-Washington MN-Ramsey MN-
556 AM CDT Tue Aug 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANOKA...SOUTHERN
WASHINGTON AND RAMSEY COUNTIES WILL EXPIRE AT 600 AM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.

&&

LAT...LON 4511 9285 4485 9279 4482 9294 4481 9300
      4484 9301 4489 9302 4492 9306 4516 9324
      4524 9304
TIME...MOT...LOC 1056Z 237DEG 44KT 4525 9298 4512 9282 4494 9274 

$$

Borghoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:36 AM CDT, 2 hours 42 minutes earlier. Its key messages:

  • Another round of thunderstorms is expected early this morning. The severe risk is expected to be limited, but a few severe storms are still possible.
  • Cooler the rest of this week, with the next chance for showers and thunderstorms expected Thursday.
Area forecast discussion, Aug 27, 2:36 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
236 AM CDT Tue Aug 27 2024

.KEY MESSAGES...

- Another round of thunderstorms is expected early this morning.
  The severe risk is expected to be limited, but a few severe
  storms are still possible.

- Cooler the rest of this week, with the next chance for showers
  and thunderstorms expected Thursday.

&&

.DISCUSSION...
Issued at 236 AM CDT Tue Aug 27 2024

The next round of thunderstorms is ongoing across southwestern
MN. These storms are expected to track east northeast along a
moisture and instability gradient through the early morning.
Some severe risk will exist given 2000 J/kg MUCAPE and 30-40 kts
of effective shear. A stable boundary layer may limit the wind
threat and so far cores have not exhibited much of a large hail
threat either. Therefore, isolated instances of severe weather
are possible during the next several hours and we are not
anticipating a repeat of the well-organized MCS from Monday
evening.

Following this morning's activity, additional organized
complexes are not anticipated for the rest of the day. There
may be some isolated or scattered cells that develop across
central MN and western WI this afternoon and evening as the
shortwave trough axis passes through. Deep layer shear is good,
and a pocket of steeper mid level lapse rates (7-7.5 C/km) will
be passing overhead mid afternoon. Boundary layer flow is weak
enough that we won't be advecting much drier air in and dew
points may still be near 70 in east central MN and west central
WI. Therefore, a few stronger storms can't be ruled out.

High pressure will build south to north of the Great Lakes
Wednesday. This will bring drier air in for a time, but the next
feature to watch is a rather potent trough tracking along the
US/Canada border Wednesday night and Thursday. Return flow will
draw deeper moisture back northward Thursday ahead of a cold
front. Pwats could return to near 2 inches by afternoon.
Forcing/convergence along the cold front is better than we've
seen recently. A band of showers and thunderstorms is expected
to develop and push through the area Thursday afternoon and
Thursday night.

Cooler and drier air will then persist through Labor Day
weekend, especially following the passage of a secondary front
Saturday night. Lows in the 40s are possible Sunday night with
highs in the upper 60s to low 70s Labor Day.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1220 AM CDT Tue Aug 27 2024

Kept most of the previous TAF intact as the timing still lines
up with the recent CAMs as another line of thunderstorms is
approaching western Minnesota right now. TEMPO groups within
each TAF should be the approximate timing tracked by current
storm motion. Besides the TSRA potential, MVFR CIGS are
prevalent from stratus and fog and will slowly lift throughout
the day after the storms move through. Right now the expectation
is to main VFR CIGS through the end of the period but see a
return to MVFR by 12z Wednesday.

KMSP...The 2nd round of TSRA is not expected to be as strong as
what went through earlier this evening, however gusts exceeding
50kts are possible should they be severe. The better chance for
severe right now looks to stay south of MSP from MKT to I-90.

/OUTLOOK FOR KMSP/
WED...MVFR/BR early, then VFR. Wind N to NE 5kts.
THU...MVFR/IFR, SHRA/-TSRA likely. Wind SW 10kts.
FRI...VFR. Wind W 5-10kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Borghoff
AVIATION...TDH
Hazardous weather outlook, Aug 27, 3:11 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
311 AM CDT Tue Aug 27 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
280815-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
311 AM CDT Tue Aug 27 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A few strong to severe storms are expected to move through the
area this morning, followed by further scattered showers and
storms through the afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

In the hours before

Local storm report, Aug 27, 12:23 AM CDT, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1223 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tstm Wnd Dmg     Chetek                  45.32N 91.65W
08/26/2024                   Barron             WI   Fire Dept/Rescue

            Multiple trees and power lines down. Time
            estimated from radar.

&&
Local storm report, Aug 27, 3:19 AM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
319 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     Tstm Wnd Gst     4 S Granite Falls       44.75N 95.55W
08/27/2024  M53 MPH          Yellow Medicine    MN   AWOS

            AWOS station KGDB Granite Falls AP.

&&
Local storm report, Aug 27, 3:40 AM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
340 AM CDT Tue Aug 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Dmg     2 ENE Hamburg           44.74N 93.93W
08/26/2024                   Carver             MN   Public

            Trees and power lines down. Time estimated
            from radar.

&&
Special weather statement, Aug 27, 4:07 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
407 AM CDT Tue Aug 27 2024

MNZ065>067-073>075-270945-
Brown MN-McLeod MN-Sibley MN-Renville MN-Nicollet MN-Redwood MN-
407 AM CDT Tue Aug 27 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SIBLEY...EAST CENTRAL
REDWOOD...SOUTHWESTERN MCLEOD...EASTERN BROWN...SOUTHEASTERN RENVILLE
AND NICOLLET COUNTIES THROUGH 445 AM CDT...

At 406 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin to 7 miles northwest of Hanska.
Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  New Ulm and Fairfax around 410 AM CDT.
  Gibbon around 415 AM CDT.
  Lafayette around 420 AM CDT.
  Winthrop and Stewart around 425 AM CDT.
  Gaylord around 430 AM CDT.
  Brownton around 435 AM CDT.

Other locations impacted by these storms include Klossner, Essig, St
George, Fort Ridgely State Park, Fernando, New Ulm Airport, Searles,
New Sweden, Norseland, and Flandrau State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4451 9497 4479 9440 4439 9397 4424 9432
      4426 9436 4422 9437 4413 9459
TIME...MOT...LOC 0906Z 231DEG 48KT 4450 9484 4423 9458

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Borghoff
Special weather statement, Aug 27, 4:45 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
445 AM CDT Tue Aug 27 2024

MNZ059-060-066>070-076-271030-
Le Sueur MN-Dakota MN-Hennepin MN-McLeod MN-Carver MN-Sibley MN-
Scott MN-Wright MN-
445 AM CDT Tue Aug 27 2024

...STRONG THUNDERSTORMS WILL IMPACT HENNEPIN...SOUTH CENTRAL
WRIGHT...WEST CENTRAL DAKOTA...NORTHERN LE SUEUR...EASTERN SIBLEY...
SCOTT...NORTHEASTERN MCLEOD AND CARVER COUNTIES THROUGH 530 AM CDT...

At 444 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Lake to near Norwood Young America
to near Le Sueur. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Waconia, Belle Plaine, Jordan, Carver, and Winsted around 450 AM
  CDT.
  Chaska, Chanhassen, Victoria, New Prague, and Minnetrista around
  455 AM CDT.
  Eden Prairie, Minnetonka, Shakopee, Prior Lake, and Mound around
  500 AM CDT.
  Bloomington, Edina, Savage, Hopkins, and Medina around 505 AM CDT.
  Minneapolis, Plymouth, Burnsville, Lakeville, and St. Louis Park
  around 510 AM CDT.
  Eagan, Maple Grove, Apple Valley, Golden Valley, and MSP
  International Airport around 515 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4440 9395 4445 9393 4446 9401 4465 9418
      4487 9433 4516 9364 4498 9320 4466 9323
      4437 9393
TIME...MOT...LOC 0944Z 246DEG 46KT 4489 9415 4476 9386 4448 9385

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Borghoff

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:12 PM CDTSpecial Weather StatementMPXLe Sueur, Nicollet48 min
Aug 26, 7:20 PM CDTSpecial Weather StatementMPXAnoka, Chisago, Isanti40 min
Aug 26, 7:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Ramsey, Washington52 min
Aug 26, 7:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXAnoka, Chisago, Isanti49 min
Aug 26, 7:39 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Ramsey, Washington36 min
Aug 27, 4:07 AM CDTSpecial Weather StatementMPXNicollet, Sibley38 min
Aug 27, 4:45 AM CDTSpecial Weather StatementMPXCarver, Hennepin, McLeod, Scott45 min
Aug 27, 5:00 AM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Scott45 min
Aug 27, 5:28 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington47 min
Aug 27, 5:45 AM CDTSevere Thunderstorm WarningMPXWashington45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.